Alert archive / Oklahoma / Flash Flood Warnings in 2014
Flash Flood Warning 17, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Sep 2, 2014, 3:20 AM CDT for Craig County, Nowata County, Ottawa County, Oklahoma. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 2, 2014, 3:20 AM CDT (08:20 UTC)
- Expired
- Sep 2, 2014, 7:30 AM CDT
- In force
- 4 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Craig County, OK, Nowata County, OK, Ottawa County, OK
The radar
The Tulsa radar (KINX), 102 km from the middle of the area, began a volume at 08:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.3 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2037 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1123 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 235 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 13.0
The text
As transmitted, in the capitals the NWS used until 2016.
660
WGUS54 KTSA 020820
FFWTSA
OKC035-105-115-021230-
/O.NEW.KTSA.FF.W.0017.140902T0820Z-140902T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
320 AM CDT TUE SEP 2 2014
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN NOWATA COUNTY IN NORTHEAST OKLAHOMA...
NORTHERN CRAIG COUNTY IN NORTHEAST OKLAHOMA...
NORTHERN OTTAWA COUNTY IN NORTHEAST OKLAHOMA...
* UNTIL 730 AM CDT
* AT 319 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAIN OVER THE WARNED AREA. TWO TO
THREE OF RAINFALL HAS ALREADY OCCURRED OVER MUCH OF THE WARNED
AREA WITH AN ADDITIONAL ONE TO TWO INCHES POSSIBLE.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT COULD EXPERIENCE FLOODING INCLUDE...
COMMERCE...PICHER...QUAPAW AND SOUTH COFFEYVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.
&&
LAT...LON 3699 9461 3689 9461 3689 9569 3700 9568
3700 9462
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Sep 1, 11:46 PM CDT, 3 hours 34 minutes earlier.
Area forecast discussion, Sep 1, 11:46 PM CDT, 3 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1146 PM CDT MON SEP 1 2014 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. FOR THE 6Z TAFS... SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE AT NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS SITES THROUGH THE REMAINDER OF THE OVERNIGHT. TEMPORARY MVFR CONDITIONS WILL BE POSSIBLE WITH ANY THUNDERSTORM ACTIVITY. && .PREV DISCUSSION... /ISSUED 951 PM CDT MON SEP 1 2014/ ..UPDATE... DISCUSSION... THUNDERSTORM COMPLEX HAS BECOME COLD POOL DRIVEN ACROSS NE OK...AND WILL CONTINUE TO PUSH ESE ACROSS THE AREA AND INTO NW AR AFTER MIDNIGHT. ADDITIONAL THUNDERSTORMS OVER CNTRL/NCNTRL OK COULD MAKE A RUN AT PARTS OF ERN OK OVERNIGHT AS WELL. HAVE BUMPED UP POPS ACROSS THE NRN AREAS. UPDATED PRODUCTS HAVE BEEN SENT. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...06
Hazardous weather outlook, Sep 2, 12:02 AM CDT, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1202 AM CDT TUE SEP 2 2014 ARZ001-002-010-011-019-020-029-OKZ049-053>076-021000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1202 PM CDT MON SEP 1 2014 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...OVERNIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. FLASH FLOOD. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. HEAVY RAIN. RISK...ELEVATED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE OVERNIGHT... WITH THE POSSIBILITY OF ISOLATED STRONG TO SEVERE CONVECTION. LARGE HAIL AND DAMAGING WINDS... ALONG WITH HEAVY RAINFALL WILL BE POSSIBLE WITH THE STRONGER STORMS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY AND THURSDAY...NO HAZARDS. FRIDAY THROUGH SUNDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... A WEAK COLD FRONT... ALONG WITH VARIOUS OUTFLOW BOUNDARIES WILL REMAIN ACROSS THE REGION TUESDAY... SERVING AS A FOCUS FOR CONTINUED THUNDERSTORM CHANCES. TEMPERATURES WILL REMAIN WELL ABOVE NORMAL FOR MID TO LATE WEEK...BEFORE THE NEXT COLD FRONT AND ASSOCIATED THUNDERSTORM CHANCES ARRIVE NEXT WEEKEND. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Local storm report, Sep 1, 10:34 PM CDT, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1034 PM CDT MON SEP 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1024 PM TSTM WND GST 7 E CENTRAILIA 36.80N 95.21W
09/01/2014 M67 MPH CRAIG OK MESONET
&&
JBMSpecial weather statement, Sep 1, 11:24 PM CDT, 3 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1124 PM CDT MON SEP 1 2014
ARZ001-OKZ058-062-063-020515-
BENTON AR-DELAWARE OK-MAYES OK-OTTAWA OK-
1124 PM CDT MON SEP 1 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1215 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
WESTERN BENTON
IN NORTHEAST OKLAHOMA
DELAWARE...EASTERN MAYES AND SOUTHEASTERN OTTAWA
AT 1124 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES NORTHEAST OF WYANDOTTE TO 3 MILES EAST OF ZENA
TO SPAVINAW...MOVING SOUTHEAST AT 35 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...JAY...COLCORD...CHLOETA...ZENA...
GROVE...WEST SILOAM SPRINGS...WYANDOTTE...SPAVINAW...TIFF CITY...
ROCKY COMFORT...FAIRMOUNT...MILLER...BENTONVILLE...SILOAM SPRINGS...
SULPHUR SPRINGS...GENTRY...MAYSVILLE...GRAVETTE...GALLITIN...HEALING
SPRINGS...SPRINGTOWN...HIGHFILL...CHEROKEE CITY...VAUGHN...DECATUR...
CENTERTON...HIWASSE...BELLA VISTA...LAKE EUCHA STATE PARK...HONEY
CREEK STATE PARK AND NORTHWEST ARKANSAS REGIONAL AIRPORT.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH.
LAT...LON 3689 9461 3651 9461 3650 9414 3649 9413
3627 9423 3615 9453 3637 9509 3659 9486
3692 9466
TIME...MOT...LOC 0424Z 297DEG 31KT 3682 9466 3650 9479
3639 9500Special weather statement, Sep 2, 12:33 AM CDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1233 AM CDT TUE SEP 2 2014
OKZ056-057-020600-
CRAIG OK-NOWATA OK-
1233 AM CDT TUE SEP 2 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 100 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHERN CRAIG AND NORTHERN NOWATA
AT 1233 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 30 MILES NORTH OF WELCH TO 3 MILES SOUTHEAST OF SOUTH
COFFEYVILLE...MOVING EAST AT 30 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...CENTRALIA...HOLLOW...PYRAMID
CORNERS...BLUEJACKET...CENTRAILIA...WELCH AND SOUTH COFFEYVILLE.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3699 9501 3699 9504 3697 9504 3695 9500
3670 9502 3691 9576 3700 9577 3701 9501
TIME...MOT...LOC 0533Z 286DEG 26KT 3730 9501 3695 9556Local storm report, Sep 2, 12:55 AM CDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1255 AM CDT TUE SEP 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1037 PM TSTM WND DMG BLUEJACKET 36.80N 95.07W
09/01/2014 CRAIG OK EMERGENCY MNGR
FEW LARGE TREE LIMBS DOWN. ROOF DAMAGE TO MOBILE HOME.
&&
JBMSpecial weather statement, Sep 2, 1:06 AM CDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
106 AM CDT TUE SEP 2 2014
OKZ057-058-020645-
CRAIG OK-OTTAWA OK-
106 AM CDT TUE SEP 2 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 145 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHERN CRAIG AND OTTAWA
AT 105 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTH OF
WELCH...MOVING EAST AT 30 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...MIAMI...COMMERCE...NARCISSA...WYANDOTTE...
OTTAWA...PEORIA...QUAPAW...CARDIN...PICHER...HOLLOW...WELCH AND TWIN
BRIDGES STATE PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LOCALLY HEAVY RAINFALL MAY RESULT IN MINOR FLOODING OF LOW LYING
AREAS...ESPECIALLY IN NORTHERN CRAIG COUNTY WHERE EARLIER STORMS
PRODUCED 2 TO 3 INCHES OF RAINFALL.
LAT...LON 3699 9461 3670 9461 3688 9532 3700 9533
3700 9462
TIME...MOT...LOC 0605Z 286DEG 26KT 3696 9512Special weather statement, Sep 2, 1:57 AM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
157 AM CDT TUE SEP 2 2014
OKZ056>058-020800-
CRAIG OK-NOWATA OK-OTTAWA OK-
157 AM CDT TUE SEP 2 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 300 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHERN CRAIG...NORTHERN NOWATA AND NORTHWESTERN OTTAWA
AT 156 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 11 MILES EAST OF
SOUTH COFFEYVILLE...MOVING EAST AT 30 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...MIAMI...COMMERCE...NARCISSA...
OTTAWA...QUAPAW...CARDIN...PICHER...HOLLOW...PYRAMID CORNERS...
BLUEJACKET...WELCH AND SOUTH COFFEYVILLE.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LOCALLY HEAVY RAINFALL MAY RESULT IN MINOR FLOODING OF LOW LYING
AREAS...ESPECIALLY IN NORTHERN CRAIG AND NORTHERN OTTAWA COUNTIES
WHERE EARLIER STORMS PRODUCED 2 TO 3 INCHES OF RAINFALL.
LAT...LON 3698 9461 3672 9488 3693 9577 3701 9565
3700 9462
TIME...MOT...LOC 0656Z 286DEG 26KT 3700 9540The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 7:05 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Ottawa | 40 min |
| Sep 1, 7:26 PM CDT | Tornado Warning | TSA | Craig, Ottawa | 49 min |
| Sep 1, 8:00 PM CDT | Severe Thunderstorm Warning | TSA | Ottawa | 27 min |
| Sep 1, 8:23 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 67 min |
| Sep 1, 8:57 PM CDT | Tornado Warning | TSA | Osage | 48 min |
| Sep 1, 9:02 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Osage, Washington | 58 min |
| Sep 1, 9:36 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Mayes, Nowata, Osage, Rogers, Washington | 39 min |
| Sep 1, 10:13 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Nowata, Ottawa, Rogers | 47 min |
| Sep 1, 10:14 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 46 min |
| Sep 1, 10:44 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Ottawa | 46 min |
| Sep 1, 10:48 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Washington | 42 min |
| Sep 1, 11:24 PM CDT | Special Weather Statement | TSA | Delaware | 51 min |
| Sep 2, 12:33 AM CDT | Special Weather Statement | TSA | Craig | 27 min |
| Sep 2, 1:06 AM CDT | Special Weather Statement | TSA | Ottawa | 39 min |
| Sep 2, 1:57 AM CDT | Special Weather Statement | TSA | Ottawa | 63 min |
| Sep 2, 3:45 AM CDT | Flash Flood Watch | TSA | Craig, Nowata, Ottawa, Washington | 6 hr |
| Sep 2, 4:23 AM CDT | Special Weather Statement | TSA | Ottawa | 37 min |
| Sep 2, 5:28 AM CDT | Special Weather Statement | TSA | Osage | 47 min |
| Sep 2, 5:33 AM CDT | Special Weather Statement | TSA | Osage | 42 min |
| Sep 2, 5:56 AM CDT | Special Weather Statement | TSA | Nowata, Washington | 49 min |
| Sep 2, 6:05 AM CDT | Special Weather Statement | TSA | Osage | 40 min |
| Sep 2, 6:38 AM CDT | Areal Flood Advisory | TSA | Craig, Delaware, Nowata, Osage, Ottawa, Rogers and 1 more | 67 min |
| Sep 2, 7:12 AM CDT | Special Weather Statement | TSA | Washington | 33 min |
| Sep 2, 7:27 AM CDT | Areal Flood Warning | TSA | Craig, Nowata, Ottawa | 5 hr |
| Sep 2, 7:46 AM CDT | Areal Flood Advisory | TSA | Creek, Muskogee, Okmulgee, Osage, Rogers, Tulsa and 1 more | 89 min |
| Sep 2, 8:52 AM CDT | Areal Flood Advisory | TSA | Adair, Cherokee, Creek, McIntosh, Muskogee, Okfuskee and 3 more | 83 min |
| Sep 2, 9:17 AM CDT | River Flood Warning | TSA | Nowata | 22 hr |
| Sep 2, 9:30 AM CDT | Special Weather Statement | TSA | Haskell, Sequoyah | 30 min |
| Sep 2, 9:58 AM CDT | Areal Flood Advisory | TSA | Haskell, Latimer, LeFlore, McIntosh, Muskogee, Okfuskee and 3 more | 62 min |
| Sep 2, 11:15 AM CDT | Special Weather Statement | TSA | Okfuskee | 30 min |
| Sep 2, 11:29 AM CDT | Areal Flood Advisory | TSA | Creek, Okfuskee | 91 min |
Nearby
Flash Flood Warnings in Oklahoma, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.